Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 30, NWS Salt Lake City, UT

August 25, 2007

NWS Salt Lake City, UT issued this red flag warning at Aug 25, 2007, 2:36 PM MDT. It took effect at Aug 26, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 2:36 PM MDT (20:36 UTC)
In effect from
Aug 26, 2007, 12:00 PM MDT
Expired
Aug 26, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 252036
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
236 PM MDT SAT AUG 25 2007

UTZ420-426-260445-
/O.NEW.KSLC.FW.W.0030.070826T1800Z-070827T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAINS NORTH OF I80-
236 PM MDT SAT AUG 25 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES
UTAH FIRE WEATHER ZONES 420 AND 426...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR FIRE WEATHER ZONES 420
AND 426. 

SOUTHWEST WINDS WILL PICK UP TO 15 TO 25 MPH WITH GUSTS TO 35 MPH
TOMORROW AFTERNOON IN RESPONSE TO A STORM SYSTEM MOVING ONSHORE
ALONG THE PACIFIC NORTHWEST COAST. COMBINED WITH ALREADY
CRITICALLY LOW RELATIVE HUMIDITY VALUES...THIS WILL PRODUCE AREAS
OF SEVERE FIRE WEATHER CONDITIONS THROUGH TOMORROW EVENING.

MOISTURE FROM THE REMNANTS OF HURRICANE DEAN IS EXPECTED TO MAKE
ITS WAY INTO NORTHERN UTAH BY TOMORROW NIGHT...RAISING RELATIVE
HUMIDITIES AND ENDING THE THREAT OF RED FLAG CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS85 KSLC 260428
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1028 PM MDT SAT AUG 25 2007

UTZ420-426-261100-
/O.CON.KSLC.FW.W.0030.070826T1800Z-070827T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAINS NORTH OF I80-
1028 PM MDT SAT AUG 25 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY.

A STORM SYSTEM MOVING ONSHORE THROUGH THE PACIFIC NORTHWEST WILL
PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 35 MPH
SUNDAY AFTERNOON. THESE WINDS COMBINED WITH ALREADY CRITICALLY LOW
RELATIVE HUMIDITY VALUES WILL PRODUCE AREAS OF SEVERE FIRE WEATHER
CONDITIONS OVER FAR NORTHWEST UTAH THROUGH SUNDAY EVENING.

MOISTURE FROM THE REMNANTS OF HURRICANE DEAN IS EXPECTED TO MAKE
ITS WAY INTO NORTHERN UTAH BY LATE SUNDAY AFTERNOON...RAISING
RELATIVE HUMIDITIES AND ENDING THE THREAT OF RED FLAG CONDITIONS
BY MID-EVENING SUNDAY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 260906
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
306 AM MDT SUN AUG 26 2007

UTZ420-426-262100-
/O.CON.KSLC.FW.W.0030.070826T1800Z-070827T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAINS NORTH OF I80-
306 AM MDT SUN AUG 26 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. 
THIS WARNING INCLUDES ZONES 420 AND 426 IN NORTHERN UTAH...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS
WARNING INCLUDES ZONES 420 AND 426 IN NORTHERN UTAH.

A STORM SYSTEM MOVING ONSHORE THROUGH THE PACIFIC NORTHWEST WILL
PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 35
MPH SUNDAY AFTERNOON. THESE WINDS COMBINED WITH ALREADY CRITICALLY
LOW RELATIVE HUMIDITY VALUES WILL PRODUCE AREAS OF SEVERE FIRE
WEATHER CONDITIONS OVER FAR NORTHWEST AND NORTH CENTRAL UTAH THIS
AFTERNOON THROUGH THIS EVENING.

MOISTURE IS EXPECTED TO MAKE ITS WAY INTO NORTHERN UTAH BY LATE
SUNDAY AFTERNOON...RAISING RELATIVE HUMIDITIES AND ENDING THE
THREAT OF RED FLAG CONDITIONS BY MID-EVENING SUNDAY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 262045
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT SUN AUG 26 2007

UTZ420-262145-
/O.CAN.KSLC.FW.W.0030.000000T0000Z-070827T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
245 PM MDT SUN AUG 26 2007

...RED FLAG WARNING IS CANCELLED FOR FIRE ZONE 420 IN NORTHWEST
UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING. 

WIDESPREAD WIND GUSTS TO 30 MPH OR GREATER HAVE NOT DEVELOPED
TODAY FOR FIRE ZONE 420. WET THUNDERSTORMS HAVE DEVELOPED WHICH
WILL MOVE NORTHEAST AND ACROSS THE ZONE LATE THIS AFTERNOON.

$$

UTZ426-270300-
/O.CON.KSLC.FW.W.0030.000000T0000Z-070827T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
245 PM MDT SUN AUG 26 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHERN
UTAH FIRE ZONE 426...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WIND GUSTS AROUND 30 MPH HAVE DEVELOPED ACROSS FIRE ZONE 426 IN
NORTHERN UTAH COMBINED WITH RELATIVE HUMIDITY IN THE 10-15 PERCENT
RANGE. THESE RED FLAG CONDITIONS WILL SLOWLY EASE THIS EVENING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 25, 9:45 AM MDT, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 25, 9:45 AM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
945 AM MDT SAT AUG 25 2007

.SYNOPSIS...HIGH PRESSURE OVER THE AREA TODAY WILL SHIFT EAST
SUNDAY ALLOWING TROPICAL MOISTURE TO SPREAD NORTH INTO UTAH. THIS
MOISTURE WILL LINGER THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK.

&&

.DISCUSSION...HIGH PRESSURE WILL REMAIN OVER UTAH THROUGH THIS
AFTERNOON...KEEPING A WARM...DRY AND GENERALLY STABLE AIRMASS OVER
THE CWA. ANY CONVECTION THAT DEVELOPS WILL BE VERY ISOLATED TODAY
AND LIMITED TO THE HIGH TERRAIN.

THE RIDGE AXIS SHIFTS EAST THIS EVENING...ALLOWING A SOUTHERLY FLOW
TO DEVELOP ACROSS SOUTHERN UTAH. THIS WILL SPREAD MOISTURE INTO THE
AREA FROM ARIZONA. A BROAD AREA OF CONVECTION HAS ALREADY DEVELOPED
OVER SOUTHERN ARIZONA THIS MORNING AS A MIDLEVEL CIRCULATION
INTERACTS WITH THE MOISTURE THERE. MODELS BRING THIS DISTURBANCE UP
INTO SOUTHERN AND CENTRAL UTAH TOMORROW. PRECIPITATION COULD START
LATE TONIGHT OR EARLY TOMORROW MORNING OVER SOUTHERN UTAH AHEAD OF
THIS FEATURE...THEN INCREASE IN COVERAGE AND INTENSITY TOMORROW
AFTERNOON. EXTREME NORTHERN UTAH LOOKS TO REMAIN DRY TOMORROW.
HOWEVER...THERE IS A FAIRLY SIGNIFICANT DISAGREEMENT BETWEEN THE NAM
AND GFS AS TO THE EXTENT OF THE MOISTURE SURGE TOMORROW AS WELL AS
THE LOCATION OF THE CIRCULATION. THE NAM IS KEEPING EVERYTHING A BIT
FARTHER SOUTH AND IS DRIER THAN THE GFS. AT THIS TIME HOWEVER...IT
LOOKS AS THOUGH THE GFS INITIALIZATION OF THE MOISTURE FIELDS OVER
ARIZONA IS A BIT BETTER...SO WILL PROBABLY TREND THE FORECASTS
TOWARD THAT PARTICULAR SOLUTION.

MOISTURE CONTINUES TO SPREAD NORTHWARD ON MONDAY BEFORE THE RIDGE
AXIS SHIFTS BACK OVER UTAH WHERE IT WILL SETTLE THROUGH LATE IN THE
WEEK. MOISTURE REMAINS TRAPPED UNDER THE RIDGE THROUGH
MIDWEEK...RESULTING IN A CHANCE OF CONVECTION MOST AREAS MONDAY
THROUGH WEDNESDAY. HOWEVER...NO SIGNIFICANT DYNAMICAL FEATURES ARE
PRESENT IN THE GFS TO SUGGEST ANY KIND OF FORCING THAT WILL HELP
ORGANIZE CONVECTION...SO EXPECT CONVECTION TO BE GENERALLY DIURNAL
IN NATURE. THE AIRMASS THEN GRADUALLY DRIES OUT HEADING INTO NEXT
WEEKEND.

CURRENT PACKAGE LOOKS REASONABLE. NO UPDATES PLANNED THIS MORNING.

&&

.AVIATION...TYPICAL DIURNAL WINDS EXPECTED TODAY AT THE SLC TERMINAL
THROUGH THIS EVENING. NO SIGNIFICANT DEVIATIONS EXPECTED TO CURRENT
SLC TAF.

&&

.FIRE WEATHER...A DRY AIRMASS WITH LIGHT WINDS WILL REMAIN OVER THE
DISTRICT TODAY. WINDS ARE EXPECTED TO INCREASE OVER NORTHERN AND
WEST CENTRAL UTAH TOMORROW AS A STORM SYSTEM MOVES ONSHORE ALONG THE
PACIFIC NORTHWEST COAST. RELATIVE HUMIDITY VALUES ARE EXPECTED TO
REMAIN CRITICALLY LOW INTO THE AFTERNOON...BUT THE INCREASE IN WIND
SPEED SHOULD ONLY BE ENOUGH TO PRODUCE ISOLATED RED FLAG CONDITIONS.
TROPICAL MOISTURE WILL SPREAD INTO SOUTHERN UTAH SUNDAY MORNING AND
ACROSS MOST OF THE STATE BY SUNDAY NIGHT/MONDAY MORNING...ENDING THE
RED FLAG THREAT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

CHENG/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 25, 6:06 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
606 AM MDT SAT AUG 25 2007

UTZ001>016-019>021-517-518-WYZ021-260600-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
606 AM MDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SUNNY WARM WEATHER IS EXPECTED TODAY OVER THE MAJORITY OF THE AREA
WITH ONLY A SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORM OVER THE
CENTRAL AND SOUTHERN MOUNTAINS. TROPICAL MOISTURE WILL START TO
INCREASE OVER SOUTHERN UTAH TONIGHT WITH A SLIGHT CHANCE OF
SHOWERS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TROPICAL MOISTURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO SOUTHERN AND CENTRAL UTAH ON SUNDAY SPREADING INTO THE
REMAINDER OF THE AREA SUNDAY NIGHT AND MONDAY. SOME OF THE
STORMS OVER THE SOUTH COULD PRODUCE HEAVY RAINS AND ISOLATED
INCIDENTS OF FLASH FLOODING ARE POSSIBLE...PARTICULARLY SUNDAY
AFTERNOON AND EVENING.

THE MOISTURE IS EXPECTED TO PERSIST OVER THE AREA THROUGH MID WEEK
WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.